Vol. 8, No. 2, 2015

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 5, 721–900
Issue 4, 541–720
Issue 3, 361–539
Issue 2, 181–360
Issue 1, 1–180

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
Cover Page
Editorial Board
Editors’ Addresses
Editors’ Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Ethics Statement
Editorial Login
Author Index
Coming Soon
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Crossings of complex line segments

Samuli Leppänen

Vol. 8 (2015), No. 2, 285–294

The crossing lemma holds in 2 because a real line separates the plane into two disjoint regions. In 2 removing a complex line keeps the remaining point-set connected. We investigate the crossing structure of affine line segment-like objects in 2 by defining two notions of line segments between two points and give computational results on combinatorics of crossings of line segments induced by a set of points. One way we define the line segments motivates a related problem in 3, which we introduce and solve.

discrete geometry, crossing inequality
Mathematical Subject Classification 2010
Primary: 51M05, 51M30, 52C35
Secondary: 51M04
Received: 16 July 2013
Revised: 22 February 2014
Accepted: 23 February 2014
Published: 3 March 2015

Communicated by Kenneth S. Berenhaut
Samuli Leppänen
Department of Mathematics
University of British Columbia
Vancouver BC V6T 1Z2